Advanced Search
MyIDEAS: Login

Evolutionary Stability in Asymmetric Population Games


Author Info

  • Balkenborg, Dieter
  • Karl H. Schlag


We extend the notions of evolutionary stability and, for the first time, that of neutral stability to asymmetric games played between two populations. Stability with respect to simultaneous entry of a small proportion of mutants into both populations is considered. Allocations where neither mutant can ever spread are called neutrally stable. For bimatrix games, neutral stability in the asymmetric population game is found to be a weaker concept than neutral stability in the asymmetric contest. Moreover existence is guaranteed for 2 x 2 bimatrix games. Sets of neutrally stable strategy pairs such that for any pair of mutants not in the set at least one mutant is driven out are called evolutionary stable. Evolutionarily stable sets are shown to be equivalent to strict equilibrium sets. Additionally, uniformity considerations are investigated.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL:
Download Restriction: no

Bibliographic Info

Paper provided by University of Bonn, Germany in its series Discussion Paper Serie B with number 314.

as in new window
Length: pages
Date of creation: May 1995
Date of revision:
Handle: RePEc:bon:bonsfb:314

Contact details of provider:
Postal: Bonn Graduate School of Economics, University of Bonn, Adenauerallee 24 - 26, 53113 Bonn, Germany
Fax: +49 228 73 6884
Web page:

Related research

Keywords: evolutionarily stable set; evolutionarily stable strategy; neutral stability; strict equilibrium; mixed strategy model; asymmetric contest;

Find related papers by JEL classification:


No references listed on IDEAS
You can help add them by filling out this form.


Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Cressman, R., 1997. "Local stability of smooth selection dynamics for normal form games," Mathematical Social Sciences, Elsevier, vol. 34(1), pages 1-19, August.


This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.


Access and download statistics


When requesting a correction, please mention this item's handle: RePEc:bon:bonsfb:314. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (BGSE Office).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.